Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Horrible time on Taxol

Note - most people find Taxol much easier than AC. I seem to be an exception so if you're hoping Taxol will be better it most likely will be - stop reading now!

But I'm struggling. Feeling awful. Sinuses, mouth constantly dry so that I can't sleep. Everything tastes terrible. I have a constant bad taste in my mouth which is making me feel vaguely nauseous.

This morning I tried to go to church and almost fainted. Embarrassing.

I have humidifiers, nasal sinus inhaler, saline nasal spray; trying to eat things that taste of something - lime juice, tabasco on food. You name it I've tried it.

Just had dose #6. I'm not sure I can stand six more weeks of this. I think I'd rather be back on AC. I was nauseous, but I could take Compazine and felt better.

Part of me just wants to tell my MO I'm done. No more. I know that would be stupid, but I just feel SO bad.

:(

Comments

  • serendipity09
    serendipity09 Member Posts: 769

    @londongirl99 I'm so sorry you are feeling so awful. Even though Taxol wasn't as bad as AC for me, I did experience everything you are experiencing with the exception of fainting. At night, I used Biotene mouthwash before bed and it helped a little. Nothing about going through chemo is easy. I recall wanting to give up midway through Taxol as well. You've made it this far, hang in there!

  • vlnrph
    vlnrph Member Posts: 476

    I’m on a paclitaxel/gemcitabine combo in a 3 week cycle for metastatic disease. You probably have a different regimen. To minimize neuropathy, my oncologist adjusted the dose. Would yours consider a reduction or maybe skip an infusion?

  • londongirl99
    londongirl99 Member Posts: 23

    Thank you both. Feeling a bit better today. I'd wondered about a dose reduction or skip a dose. I'm seeing my MO on Thursday and my husband said hold on til then and then talk to her.

    He also said he'd support me in all this whatever I were to decide about treatment at any point. I asked him wouldn't he be angry if I refused or delayed what they recommended - that's a risk. But he said it was my life and up to me to know what I can and can't live with.

    So - for now it's 3 more days and we'll see what the doctor says. Maybe she even has some ideas for symptom management.

    serendipity - I'm glad it's not just me. Everyone else seems to find it a breeze and I'd been wondering what was wrong with me.

    And vlnrph - good advice about the dose reduction/skip. There are more options than just carry on or quit.

    Good luck and thank you to both of you.

    Hugs.